What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 13, 1:36 PM EST, 39 minutes earlier.
Area forecast discussion, Jun 13, 1:36 PM EST, 39 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
236 PM EDT Wed Jun 13 2018
.UPDATE...
The LONG TERM Section has been updated below.
&&
.SYNOPSIS...
Issued at 340 AM EDT Wed Jun 13 2018
A frontal zone will be moving through the region today, with
another chance for showers and storms as it does so. In its wake,
surface high pressure will move into the area, followed by the
center of the upper level ridge pushing into the region. This will
likely bring a break to the area from the recent active weather,
but also result in hotter temperatures. Storm chances may return
early next week as the ridge weakens.
&&
.NEAR TERM /Today/...
Issued at 944 AM EDT Wed Jun 13 2018
Temperatures were updated to reflect current conditions. Slowed down
the rate of heating over the morning hours due to low cloud cover.
Previous discussion follows...
The frontal zone will push through the area today, with a window
of potential for scattered convective development along it as it
does so. The potential will be highest over the south due to
timing of frontal passage near peak heating. Marginal shear should
result in disorganized convection with clusters of multicells.
Convection should remain subsevere.
Temperatures will be dependent on coverage of showers and storms
but expect most areas will top out in the low to mid 80s today.
This is just slightly below consensus numbers.
&&
.SHORT TERM /Tonight through Friday Night/...
Issued at 340 AM EDT Wed Jun 13 2018
The short term portion of the forecast looks dry but gradually
hotter. First, surface high pressure will build into the region in
the wake of the front tonight, followed by the center of the upper
level ridge drifting into the Ohio Valley. This will lead to
gradually warmer temperatures each day and along with a less humid
airmass suppress convection. Cannot completely rule out a very
isolated pop up near peak heating, particularly as the period
wears on and dewpoints begin to recover, but this is far too low
probability for any explicit mention at this point.
&&
.LONG TERM /Saturday through Wednesday/...
Issued at 214 PM EDT Wed Jun 13 2018
The main focus early in this period will be how warm it is going
to be this weekend.
Mid/upper level ridge over the central Plains/MO Valley region
will spread into Indiana and the Lower Ohio Valley which will
bring dry weather and very warm temperatures. Given the rainfall
many areas received within the last week, have kept with the low
90s rather than venture any higher compared to the Memorial Day
weekend when we were relatively dry and made mid 90s. Mid to high
confidence for dry, hot weather this weekend.
It will be around Sunday/Monday time frame that a shortwave trough
will track from an upper low over the Intermountain region
through the northern Plains and Upper Great Lakes that will
flatten out the ridge and introduce the threat rain/thunderstorms
into the forecast late in the forecast period. Will carry a low
confidence late in the period at this time.
&&
.AVIATION /Discussion for the 13/1800Z TAF Issuance/...
Issued at 1255 PM EDT Wed Jun 13 2018
Latest satellite and radar imagery shows line of -TSRA along an
advancing cold front between KLAF and KHUF/KIND. This line of
activity will be moving through central Indiana during the next
few hours (by 21Z - 23Z). Looks like there could be some brief
MVFR/IFR near the -TSRA, but would expect VFR conditions
otherwise, and most likely after the passage of the frontal
bounday. VFR expected into tonight and Thursday as high pressure
moves into the area.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...Nield
NEAR TERM...Nield/KH
SHORT TERM...Nield
LONG TERM....DM
AVIATION...DM
Hazardous weather outlook, Jun 12, 4:14 PM EST, 22 hours 1 minute before
Hazardous Weather Outlook...UPDATED
National Weather Service Indianapolis IN
514 PM EDT Tue Jun 12 2018
INZ021-028>031-035>049-051>057-062>065-072-132115-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Monroe-Brown-Bartholomew-Decatur-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute,
Shelbyville, Bloomington, and Columbus
514 PM EDT Tue Jun 12 2018
This hazardous weather outlook is for central Indiana.
.DAY ONE...Tonight.
Outlook: Thunderstorms are possible tonight. An isolated severe
storm cannot be ruled out south of Terre Haute and Bloomington.
Hazards: Lightning, gusty winds, hail, and brief heavy rainfall
which may result in reduced visibility and localized flooding.
Timing: Tonight
Discussion: A cold front will approach the area from the northwest.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Outlook: Thunderstorms are possible early next week.
The heat index may is expected to reach 95 degrees at times by
Saturday afternoon. The heat index could even reach 100 Sunday
afternoon.
Discussion: An upper level ridge will build in from the Plains
starting Wednesday night. Then, a frontal system will approach the
area early next week.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any flooding issues tonight, along
with any hail or damaging winds.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
INZ060-061-067>071-132115-
Sullivan-Greene-Knox-Daviess-Martin-Lawrence-Jackson-
Including the cities of Vincennes, Bedford, and Seymour
514 PM EDT Tue Jun 12 2018
This hazardous weather outlook is for central Indiana.
.DAY ONE...Tonight.
Outlook: Thunderstorms are likely tonight. Flooding is possible.
Isolated severe storms will also be possible.
Hazards: Lightning, gusty winds, hail, heavy rainfall which may
result in reduced visibility and flash flooding.
Timing: Tonight
Discussion: An upper wave will drop southeast over southern Illinois,
and a cold front will approach the area from the northwest.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Outlook: Thunderstorms are possible early next week.
The heat index may is expected to reach 95 degrees at times by
Saturday afternoon. The heat index could even reach 100 Sunday
afternoon.
Discussion: An upper level ridge will build in from the Plains
starting Wednesday night. Then, a frontal system will approach the
area early next week.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report heavy rain and flooding tonight as
well as hail and damaging winds.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
In the hours before
Local storm report, Jun 13, 8:47 AM EST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
947 AM EDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD 4 NE NORTH VERNON 39.05N 85.58W
06/12/2018 JENNINGS IN 911 CALL CENTER
CAR DROVE THROUGH FLOODED ROAD AND STALLED
NEAR INTERSECTION OF COUNTY ROAD 150 EAST
AND 450 NORTH.
&&
AWSpecial weather statement, Jun 13, 1:29 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
229 PM EDT WED JUN 13 2018
INZ041-042-049-131915-
Randolph IN-Henry IN-Delaware IN-
229 PM EDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RANDOLPH...SOUTHEASTERN
DELAWARE AND NORTHEASTERN HENRY COUNTIES UNTIL 315 PM EDT...
At 229 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Muncie, moving southeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Parker City, Lynn, Mooreland, Losantville, Modoc, Blountsville and
Prairie Creek Reservoir.
LAT...LON 4003 8484 4001 8487 4000 8520 3994 8520
4009 8537 4022 8521
TIME...MOT...LOC 1829Z 310DEG 14KT 4011 8522
AW/JKSpecial weather statement, Jun 13, 1:33 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
233 PM EDT WED JUN 13 2018
INZ046-047-131915-
Hendricks IN-Marion IN-
233 PM EDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRICKS AND MARION
COUNTIES UNTIL 315 PM EDT...
At 233 PM EDT, Doppler radar was tracking a strong thunderstorm over
Brownsburg, or 14 miles west of Indianapolis, moving southeast at 20
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Indianapolis, Plainfield, Brownsburg, Beech Grove, Speedway,
Danville, Avon, Warren Park, Clermont, Rocky Ripple, Wynnedale,
Spring Hill, Crows Nest, Monument Circle, Eagle Creek Reservoir,
Indianapolis Int'l Airport, Indiana State Fairgrounds and Camby.
LAT...LON 3974 8596 3963 8626 3963 8632 3979 8654
3993 8630 3992 8628
TIME...MOT...LOC 1833Z 307DEG 18KT 3983 8640
AW/JKSpecial weather statement, Jun 13, 2:13 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
313 PM EDT WED JUN 13 2018
INZ049-131945-
Henry IN-
313 PM EDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HENRY COUNTY UNTIL 345
PM EDT...
At 311 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dublin, or near Cambridge City, moving southeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
New Castle, Knightstown, Spiceland, Lewisville, Straughn, Dunreith,
Cadiz and Greensboro.
LAT...LON 3979 8527 3979 8554 4000 8549 3999 8520
TIME...MOT...LOC 1911Z 238DEG 51KT 3984 8523
JJK